It is currently Sat Aug 19, 2017 11:21 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Wed Sep 19, 2012 2:56 pm 
Offline
Power Poster
Power Poster

Joined: Sat Sep 15, 2012 1:28 am
Posts: 89
I have seen severl people doing various methods but nothing yet. I am down to around 1mg a day and trying to get off after it has been a month. Can someone point me to a link or anything sorry i am very noxious..

Steve


Top
 Profile  
 
PostPosted: Wed Sep 19, 2012 8:28 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Scorpiotl wrote:
I have seen severl people doing various methods but nothing yet. I am down to around 1mg a day and trying to get off after it has been a month. Can someone point me to a link or anything sorry i am very noxious..

Steve


Hi Scorpiotl and since I haven't done so yet, WELCOME to the forum.

People do many different kinds of short term detoxes, generally because they all have different circumstances (different amounts of sub to work with, different doses, different amount of time to work with, etc.). There is no one best way or even one most common way to do a short term taper.

If you are currently at 1 mg and having trouble getting down, may I make a suggestion or two? First, how low have you tried getting down to from 1 mg? Have you tried just dropping to 0.5 mg? If you are trying to stop completely from 1 mg, that's still a very high dose to quit from and I'd suggest you continue to taper lower.

If you have trouble dropping to 0.5 mg (because that is a 50% reduction in dose and therefore pretty big), you might try the every other day dosing method where you take 1 mg one day and 0.5 mg the next day. That would, on average, put you at 0.75 mg per day. That's a nice slow taper and it will probably be a dose drop that is more comfortable for you (i.e., less withdrawals to suffer through).

Obviously how you decide to taper is your call. The above is merely a suggestion and nothing more, but maybe this will help - I hope so (even a little). Good luck in ending your sub treatment and remember, GETTING "clean" is the easy part, it's STAYING "clean" (I hate that word) that's the really hard part. I wish you the very best in your continued recovery/remission. :)

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
PostPosted: Wed Sep 19, 2012 10:14 pm 
Offline
Power Poster
Power Poster

Joined: Sat Sep 15, 2012 1:28 am
Posts: 89
I will try that....I really appreciate your advice, the mood swings and emotions are very diffiult as is the lack of energy for me right now...i am hopeful that might help.


Top
 Profile  
 
Our Sponsors
PostPosted: Thu Sep 20, 2012 12:00 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Mon Dec 19, 2011 8:46 pm
Posts: 158
Scorpio...this is wayovermyhead from watchdog and I should have told you about @hat as you can see from above she is one [color=red]of the best here on this site. I am sure
@amber and
@romeo will be right behind soon helping you too. You will be in great hands here with this crew regarding a sub taper..Ladyslipper DOQ are also ones to look for as they are a great help.
@Bboy was on suboxone tapered off to go on methadone...Because I was on methadone too he and I were two of the very few methadone maintenance posters/members. He can help you too with the transition of getting off sub....
@Breezy, @johnathhan1979, @tearjerker, and @rule62 too I know they are great at helping . I know I have forgot a few but all of them are really great at responding.
I really hope you get the help you need here. Even though you know I am on methadone...I really enjoy the people and this site...

HELLO TO ALL......When I became the moderator on watchdog I haven't been able to post or even read too much going on here lately but..I MISS YOU GUYS and I need you to help my friend here...

_________________
Wishing you the best in love and life. Finallyachance.


Top
 Profile  
 
PostPosted: Fri Sep 21, 2012 9:26 am 
Offline
Power Poster
Power Poster

Joined: Sat Sep 15, 2012 1:28 am
Posts: 89
if i have been on sub for only a month and missed a few days in there after being on other opiates for over a decade including methadoen for 8 years. Sorry that was a run-on should i be feling sick in the morning before i take my sub. or is the mental part getting me too much...i accidentally cut the sub too big yesterday and i never had to take a 2nd dose until i finally got tired at 10pm last night and started hrting and went to bed. I accidentally took 2-2.5mg instead of 1 yesterday...the 8 mg strips or so hard to measure i need to find a better measuring device and probably an exacto nife instead of a razor or scissors...

Scorp....I just want to get off as soon as possible


Top
 Profile  
 
 Post subject:
PostPosted: Fri Sep 21, 2012 9:36 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
It's not unusual to have some w/d between doses when you get down that low during a taper. In your case (since you're doing a fast/short taper), it's just the nature of that beast that you'll experience some withdrawals. Try your best to just take a bit less every day - that's the bottom line. Now if you are willing to take it a bit more slowly, then you can probably reduce some of your suffering. It's really a personal decision on how you want to do it.

I will also offer you this: Exercise is one of the best things for you/your body/brain during opiate withdrawals. It releases your body's own endorphins, which is exactly what we are trying to get back to normal. Therefore, try to stay active and at least take some walks. Hot baths also will make you feel a lot better, believe it or not.

Lastly, are you in a position to get some Clonidine from one of your doctors? It's a BP med, but used quite often for opiate withdrawals. It won't make them disappear, but it should give you some relief.

Continued good luck to you.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Sep 21, 2012 2:50 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey finallyachance, good to hear from you again!! You sound like you're doing well and that's great to hear!!

Scorpio, the fact that you took 2mg yesterday instead of 1mg and it lasted you all day long is good news. Your tolerance is definitely down from where it was. Now, you just have to keep pushing it further down. Tapering once you hit the low doses you're on isn't always easy, but it's certainly doable, many here have done it.

As far as your mood swings, emotions and lack of energy....that's all part of opiate detox. I know it sucks, but it's kinda the price you have pay. Your brain is working overtime trying to figure out how to start producing its own natural opiates to make up for the ones you're not feeding it anymore. It's a process that takes some time. You gotta hang tough and push through it.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group